Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 137, NWS Louisville, KY

July 23, 2014Adair County, Cumberland County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 23, 2014, 5:11 PM CDT for Adair County, Cumberland County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 5:11 PM CDT (22:11 UTC)
Expired
Jul 23, 2014, 5:40 PM CDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, KY, Cumberland County, KY

The radar

The Louisville radar (KLVX), 132 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1248 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

028 
WUUS53 KLMK 232211
SVRLMK
KYC001-057-232240-
/O.NEW.KLMK.SV.W.0137.140723T2211Z-140723T2240Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
511 PM CDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 540 PM CDT

* AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  BURKESVILLE...AND WAS NEARLY STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BAKERTON...AMANDAVILLE...CLAYWELL...INROAD AND CUNDIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3694 8545 3695 8544 3699 8522 3693 8523
      3690 8528 3688 8525 3686 8525 3685 8523
      3681 8523 3680 8548
TIME...MOT...LOC 2212Z 236DEG 1KT 3688 8537

HAIL...1.00IN
WIND...60MPH

$$

RJS
2 follow-up statements
943 
WWUS53 KLMK 232232
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT WED JUL 23 2014

KYC001-232241-
/O.CAN.KLMK.SV.W.0137.000000T0000Z-140723T2240Z/
ADAIR KY-
532 PM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ADAIR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED WELL INTO CUMBERLAND 
COUNTY AND NO LONGER POSES A THREAT TO ADAIR COUNTY.

LAT...LON 3685 8544 3692 8528 3690 8528 3688 8525
      3686 8525 3685 8523 3681 8523 3680 8542
TIME...MOT...LOC 2231Z 334DEG 19KT 3682 8533

$$

KYC057-232240-
/O.CON.KLMK.SV.W.0137.000000T0000Z-140723T2240Z/
CUMBERLAND KY-
532 PM CDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CUMBERLAND COUNTY UNTIL 540 PM CDT...

AT 530 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURKESVILLE...
AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLAYWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3685 8544 3692 8528 3690 8528 3688 8525
      3686 8525 3685 8523 3681 8523 3680 8542
TIME...MOT...LOC 2231Z 334DEG 19KT 3682 8533

HAIL...1.00IN
WIND...60MPH

$$

RJS
205 
WWUS53 KLMK 232239
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT WED JUL 23 2014

KYC057-232249-
/O.EXP.KLMK.SV.W.0137.000000T0000Z-140723T2240Z/
CUMBERLAND KY-
539 PM CDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
WILL EXPIRE AT 640 PM EDT/540 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...RUNOFF FROM THE HEAVY RAINS COULD STILL CAUSE FLASH 
FLOODING OVER THE REGION. A FLASH FLOOD WARNING REMAINS IN EFFECT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

LAT...LON 3685 8544 3692 8528 3690 8528 3688 8525
      3686 8525 3685 8523 3681 8523 3680 8542
TIME...MOT...LOC 2239Z 334DEG 19KT 3678 8531

$$

RJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:07 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 23, 5:07 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT Wed Jul 23 2014

...Forecast Update...
Issued at 606 PM EDT Wed Jul 23 2014

Scattered to numerous storms have re-fired ahead of the cool frontal
boundary currently along a BWG/LEX line, with the aid of
differential heating from upper level clouds. These storms are
moving slowly off to the east, and have been able to produce very
heavy rainfall, a localized damaging wind gust and hail. The threat
for stronger storms will diminish over the next two hours as storms
move east of the area, and we lose daytime heating. Did update the
forecast to increase rainfall totals and increase coverage of
t-storms this evening.

.SHORT TERM (Now through Thursday Night)...
Issued at 320 PM EDT Wed Jul 23 2014

The cold front was very near the Ohio River as of 3pm.  Most storms
have exited the region with thinning of clouds noted.  With many
daylight hours left, some instability may rebuild and forcing from
the front could cause a few more storms/showers to redevelop late
this afternoon and evening.  However, the strongest forcing along
the front will remain SW of our region and earlier showers/storms
have created a more stable moist environment.  Post frontal
convection near IND is dissipating as well.  Thus, think that more
showers/storms are possible but will limit POPs to 20-30% for this
evening.  Also, any convection that does form is expected to remain
below severe limits due to limited forcing and instability.  In
fact, it will probably be hard to even get a strong storm going with
gusty winds in this environment.

Any convective activity should cease after midnight with only some
patchy light drizzle/low clouds and maybe even some light fog late
tonight into tomorrow morning.  A cooler airmass will enter the area
resulting in low temps in the 60s tonight.

With sfc high pressure and upper level troughing over the region
Thurs/Thurs night, we'll experience unseasonably cool conditions.
Highs Thurs afternoon will drop back into the upper 70s and lower
80s with skies becoming mostly sunny during the afternoon hours.
Thurs night lows will bottom out in the upper 50s and lower 60s
under mostly clear skies.

.LONG TERM (Friday through Wednesday)...
Issued at 320 PM EDT Wed Jul 23 2014

Friday should be one more quiet day, with lower dewpoints and
temperatures still a few degrees below normal. A disturbance flowing
down within the northwest flow aloft will run into the dry air over
us, which should keep us from getting rain. This first system could
set the stage for another system to have a little more moisture to
work with late Friday night as it gets into southern Indiana. Cloud
cover with this system, similar to today, will pose a large question
mark on temperatures and rain chances in the day Saturday. MEX
guidance is calling for highs in the 90s Saturday, with the chance
for storms waiting until the evening as yet another disturbance
rolls through and takes advantage of that heating/instability. Will
not go as high as the guidance for temperatures, but still be around
90 for many locations.

The rain chances will continue Sunday and Sunday night as we get a
cool front to move from the Midwest into the Ohio Valley. That front
will bring another round of unseasonably cool temperatures to the
region for at least the first half of the work week. Once again,
records are possible with this round of cooling.

&&

.AVIATION (18Z TAF Update)...
Issued at 200 PM EDT Wed Jul 23 2014

A cold front to our NW combined with an upper level trough will
continue to provide convection chances through tonight.  While
BWG/SDF sit in a lull currently with only a few showers around,
storms should redevelop late this afternoon and evening along the
cold front and move toward the terminals.  LEX currently has a
t-storm at the TAF site, but should see a lull in convective
activity by around 1830Z.  LEX will also get in on the redevelopment
of storms later today according to the latest model data.
Redevelopment of convection later today is dependent on clouds
clearing/thinning along the front which currently they are thinning
in this area fairly quickly.  Also some convection has redeveloped
over central Indiana.  T-storm chances should cease after the fropa
between 1-4Z.  After the fropa we'll see low clouds build in with
cigs dropping into the low end MVFR or IFR late tonight into
tomorrow morning.  Vsbys should drop to MVFR as well.  Lingering
showers and drizzle will prevail through the overnight hours.
Conditions will improve to solid MVFR by mid to late morning
tomorrow.

Winds will remain WNW this afternoon and evening ahead of the fropa
and then turn NNE behind the fropa between 5-10 kts.  Higher winds
may occur in any t-storms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....AMS
Long Term......RJS
Aviation.......AMS
Hazardous weather outlook, Jul 23, 2:31 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM EDT WED JUL 23 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-241930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
331 PM EDT WED JUL 23 2014 /231 PM CDT WED JUL 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE
REGION THIS EVENING WHICH MAY CAUSE ISOLATED TO SCATTERED
THUNDERSTORMS TO REDEVELOP. A FEW STORMS MAY PRODUCE WIND GUSTS UP
TO 35 MPH AND BRIEFLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THROUGH MUCH OF THIS UPCOMING WEEKEND...THUNDERSTORMS ARE
EXPECTED TO IMPACT THE REGION AS A FRONTAL BOUNDARY APPROACHED AND
THEN PUSHES THROUGH THE REGION. THESE STORMS MAY CONTAIN DANGEROUS
CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE WELCOME TO REPORT INSTANCES OF HEAVY RAIN AND GUSTY
WINDS TODAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/RJS

In the hours before

Special weather statement, Jul 23, 4:22 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT WED JUL 23 2014

KYZ066-077-232150-
ADAIR KY-CASEY KY-
522 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LIBERTY TO 10 MILES NORTHEAST OF COLUMBIA...AND MOVING EAST AT 10
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  CLEMENTSVILLE...
  NEATSVILLE...
  PELLYTON AND BEECH BOTTOM...
  CRESTON AND RHEBER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3717 8529 3741 8506 3743 8485 3718 8507
TIME...MOT...LOC 2122Z 260DEG 10KT 3737 8502 3722 8518

RJS
Special weather statement, Jul 23, 4:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
437 PM CDT WED JUL 23 2014

KYZ077-081-232200-
ADAIR KY-CUMBERLAND KY-
437 PM CDT WED JUL 23 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...

AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF BURKESVILLE...AND MOVING EAST AT
10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  AMANDAVILLE...
  CHANCE...
  INROAD AND CUNDIFF...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3693 8546 3705 8526 3692 8523 3690 8528
      3688 8525 3686 8524 3683 8543
TIME...MOT...LOC 2138Z 251DEG 8KT 3692 8536

RJS
Special weather statement, Jul 23, 4:39 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
439 PM CDT WED JUL 23 2014

KYZ064-074-076-232210-
BARREN KY-GREEN KY-METCALFE KY-
439 PM CDT WED JUL 23 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...

AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF GREENSBURG TO 9 MILES NORTHEAST OF GLASGOW...AND MOVING EAST AT 10
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ECHO...
  NODE...
  PIERCE AND KNOB LICK...
  LITTLE BARREN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3702 8588 3718 8570 3719 8568 3721 8567
      3721 8546 3700 8565
TIME...MOT...LOC 2139Z 270DEG 8KT 3715 8565 3706 8577

RJS
Local storm report, Jul 23, 4:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     4 SSE BON AYR           37.00N  86.03W
07/23/2014                   BARREN             KY   BROADCAST MEDIA

            TREES DOWN AND ROOF DAMAGE TO A HOME AND AT LEAST
            MARBLE SIZE HAIL ON BECTON ROAD

&&

EVENT NUMBER LMK1400685

RL
Special weather statement, Jul 23, 4:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM CDT WED JUL 23 2014

KYZ077-078-081-232225-
ADAIR KY-CUMBERLAND KY-RUSSELL KY-
453 PM CDT WED JUL 23 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 50 MPH WINDS...

AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLUMBIA TO 8 MILES
NORTH OF BURKESVILLE...AND MOVING EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  COLUMBIA...
  INROAD AND BAKERTON...
  CRAYCRAFT...
  CUNDIFF...
  CLAYWELL...

THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3684 8549 3716 8531 3710 8501 3687 8519
      3689 8522 3688 8524 3686 8521 3682 8522
      3679 8524
TIME...MOT...LOC 2154Z 284DEG 9KT 3705 8525 3690 8533

RJS
Special weather statement, Jul 23, 4:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM EDT WED JUL 23 2014

KYZ065-066-077-232225-
ADAIR KY-CASEY KY-TAYLOR KY-
557 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
HALF INCH HAIL...AND 40 MPH WINDS...

AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF LIBERTY...AND MOVING NORTHEAST AT
10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LIBERTY...
  ATTERSON...
  PRICETOWN...
  BEECH BOTTOM AND LANHAMTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8524 3742 8508 3741 8505 3744 8504
      3752 8491 3731 8476 3721 8509
TIME...MOT...LOC 2157Z 236DEG 11KT 3729 8506

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:39 AM CDTSpecial Weather StatementLMKSpencer31 min
Jul 23, 10:55 AM CDTSpecial Weather StatementLMKShelby30 min
Jul 23, 10:57 AM CDTSpecial Weather StatementLMKMercer28 min
Jul 23, 11:18 AM CDTSpecial Weather StatementLMKMetcalfe32 min
Jul 23, 11:20 AM CDTSpecial Weather StatementLMKAnderson30 min
Jul 23, 11:24 AM CDTSpecial Weather StatementLMKAllen46 min
Jul 23, 11:31 AM CDTSpecial Weather StatementLMKWoodford29 min
Jul 23, 11:34 AM CDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln31 min
Jul 23, 11:42 AM CDTSpecial Weather StatementLMKClinton, Cumberland, Russell48 min
Jul 23, 11:58 AM CDTSpecial Weather StatementLMKGarrard32 min
Jul 23, 12:26 PM CDTSpecial Weather StatementLMKFayette29 min
Jul 23, 12:29 PM CDTSpecial Weather StatementLMKGarrard31 min
Jul 23, 12:38 PM CDTSpecial Weather StatementLMKBourbon, Nicholas32 min
Jul 23, 12:42 PM CDTSpecial Weather StatementLMKCumberland28 min
Jul 23, 12:52 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas28 min
Jul 23, 1:15 PM CDTSpecial Weather StatementLMKNicholas30 min
Jul 23, 3:29 PM CDTSpecial Weather StatementLMKAdair, Green31 min
Jul 23, 3:31 PM CDTSpecial Weather StatementLMKCasey29 min
Jul 23, 3:45 PM CDTSpecial Weather StatementLMKGreen30 min
Jul 23, 3:47 PM CDTSpecial Weather StatementLMKBarren33 min
Jul 23, 3:58 PM CDTSpecial Weather StatementLMKBarren32 min
Jul 23, 4:02 PM CDTSpecial Weather StatementLMKLincoln28 min
Jul 23, 4:09 PM CDTSpecial Weather StatementLMKGreen31 min
Jul 23, 4:22 PM CDTSpecial Weather StatementLMKCasey28 min
Jul 23, 4:37 PM CDTSpecial Weather StatementLMKCumberland23 min
Jul 23, 4:39 PM CDTSpecial Weather StatementLMKMetcalfe31 min
Jul 23, 4:53 PM CDTSpecial Weather StatementLMKAdair32 min
Jul 23, 4:57 PM CDTSpecial Weather StatementLMKCasey28 min
Jul 23, 5:05 PM CDTAreal Flood AdvisoryLMKCumberland115 min
Jul 23, 5:23 PM CDTFlash Flood WarningLMKCumberland2 hr
Jul 23, 5:24 PM CDTSpecial Weather StatementLMKTaylor31 min
Jul 23, 5:29 PM CDTSpecial Weather StatementLMKHart31 min
Jul 23, 5:44 PM CDTSpecial Weather StatementLMKCumberland31 min
Jul 23, 5:50 PM CDTSpecial Weather StatementLMKJessamine30 min
Jul 23, 5:52 PM CDTSpecial Weather StatementLMKSimpson28 min
Jul 23, 6:05 PM CDTSpecial Weather StatementLMKMarion30 min
Jul 23, 6:07 PM CDTSpecial Weather StatementLMKMonroe28 min
Jul 23, 6:10 PM CDTSpecial Weather StatementLMKClinton30 min
Jul 23, 6:34 PM CDTSpecial Weather StatementLMKCumberland31 min
Jul 23, 6:38 PM CDTSpecial Weather StatementLMKAllen32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.